Tumour necrosis factor (TNF) blockers represent an exciting advance in the management of psoriasis. However, the safety profile of these drugs is not completely established. We present a review of the literature, and report on eight patients: two with the unexpected appearance of psoriasis, and the remaining six with exacerbation and change in morphology of their existing psoriasis, all of which occurred during treatment with the TNF blockers adalimumab, etanercept and infliximab. The two new cases, neither of whom had any personal or family history of psoriasis, developed pustular psoriasis on the palms and/or soles. The other six patients, previously diagnosed with severe chronic plaque psoriasis (four patients), generalized pustular psoriasis (one) and erythrodermic psoriasis (one), developed eruptive guttate psoriasis between 15 days and 18 months after the beginning of therapy. These patients had never before presented guttate-type psoriatic lesions, and the lesions appeared in areas of the body that were free of psoriatic plaques at baseline.